Hi ladies and Rohit in particular,
i haven’t posted on this thread for a while and thought I’d give an update. I’ve been on Kadcyla for three years next month, and it has successfully been controlling my mets (peritoneum and ovaries, and resected liver). I was HER2+ from the start and I think we can assume the tumours still are. It’s very surprising to hear about ladies whose tumours have changed to such an extent that the treatment approach has had to change too - how very frustrating.
i still get all the side effects I mentioned below, and I too get a strange cramping feeling in my lower ribs, like Nicky mentioned. But the side effects haven’t been severe like your mum’s, Rohit, and I don’t think her response is common. Although the first couple of doses were the worst, I seem to remember.
As far as nausea goes, this has always been a problem, and I’ve tried every kind of anti-emetic. At the moment I have gone back to Ondansatron, but I take it about 20 mins before the Kadcyla and keep taking it for 48 hours solid. Before, I was taking it only once I started to feel sick. This seems to have made a big difference and it feels more under control, so watch this space. I have heard people say before that it’s important to get ‘ahead’ of nausea but somehow never made the connection....
i finally decided to take ill health retirement from my job, and oh boy, it’s wonderful! I’m definitely still in the honeymoon period as I only stopped just before Christmas, but I’m loving it so far, and it’s made treatment so much less stressful as I’m not worrying about taking time off work, and stressed with the travelling and time commitment around the clinic and chemo days.
My onc has just advised and we have decided to reduce my dose slightly as the neuropathy in my fingers is getting worse. I’m a bit anxious about the risks of reducing the dose, but at the same time I can’t afford to lose more fingertip sensitivity as I’m hoping to do a design degree next year that involves jewellery making, silversmithing, pottery and textiles (my big dream). It’s a difficult balance and the first time I’ve had to make a d3cision like this I.e. quality of life over potential risk of faster progression. I hope I’ve made the right call.
love to you all
Hello Rohit( i've shortened your name hope that is ok), this is a shocking story. Has your mother a breast cancer nurse you can discuss the side effects with? i have not taken this medicine, i know it is new, but there is sure to be someone on the site who has, More likely on the primary breast cancer site because i don't think the NHS provides it yet for thos of us further down the line in England. Hopefully soon though.
if no joy google the pharmaceutical company that makes it or telephone them, they should be more than happy to explain all side effects to you. GP should be helping also??
hope this helps
My mother was diagoned with 3+ stage breast cancer in Jul'16 and has gone through couple of round of Chemo, Radio and got her breast removed. During the initial level she was put on Chemo + Herceptin but due to wrong treatment she was not given any hormonal treatment. Hence sadly her cancer got metastatic and it got spread into her lever and bones.
So she had another round of Chemo from Mar 18 along with Perjeta. But Perjeta did not work on her and now the cancer has stated moving into her Lungs.
Now Doc has suggested to put her on
Im not currently on a list for surgery etc as we're still trying to work out if Kadcyla is doing a complete job for me! I've had my first scan and mostly I am responsive to it but an area in my lymph nodes has shown up which we are investigating. I am pestering the Drs at The Marsden for second opinions so they must be getting fed up with me - I am currently treated at my local hospital but would transfer there if Kadcyla isn't working.
On another note I also get the burst capillaries - they look great on your face don't they?! Sometimes they are elsewhere as well and if I accidentally scratch myself I manage to make them bleed which is frustrating.
I also get odd muscle cramps but usually around my ribs, but I had this also on Herceptin and Perjeta. Another thing is that most of my blood results are good, especially wbc and neuts but my platelets take a hammering immediately after the infusion. I think this seems to tie in with the tiredness which I get a couple of days after the infusion which is also when I get some nausea. As I saw on your other post I take domperidone which is much better for me that metaclopromide - the wierd spaced out drug!
Nicky that's good that surgery/RFA are still a possibility for you if you respond well to the Kadcyla. Let us know what response you're getting when you have a scan. You must be due one quite soon?
Katie I'm sorry to hear your fingers and toes are so painful. Is there anything they can do?
Hi there, I hope Jeany has found us on this thread.
Ive been on Kadcyla for a year - had my 19th treatment yesterday. It makes me feel very nauseous for a few days and the anti-emetics don't seem to make any difference😕 But it does seem to be working and keeping my peritoneal mets stable.
Helenspain mentioned on the other thread the tiny red spots she's getting on her chest and arms. I've got them too, like burst capillaries, but on my face and chest. I get such a dry mouth too. I was given a mouth spray but the effect only lasts a few seconds so I just sip water instead. The other problem is I already get eczema on my hands and this gets really painful with the treatment. I think where there's already damaged skin the drug leaches out into the surrounding tissue.
I will stop moaning in a minute! I just want to get it all down... I've also got neuropathy (toes) and get really tired.
On the other hand it's working, I'm really grateful to be on it, and it's working for me. I'm still working and able to exercise. The plus side definitely outweighs the negatives!
Do other people get cramp in weird places (like in a tiny muscle in my jaw or in my neck when I yawn...?)
all the best to all of you
A quick update from me. I have had a couple of cycles of Kadcyla and am due my next one this week. Fingers crossed it will work as well as for those ladies who have been on it for years.
Although I can't have surgery/RFA at this point when I had my liver biopsy done last week the radiologist said it is still a possibility as long as my disease gets under control again. I'm not holding my breath, unlike when she was doing the biopsy 😉,but at least it's not been ruled out. I asked for a biopsy as my HER2 has changed before and although I don't expect it to happen again (in fact going from HER2+ to HER2- is very unlikely according to the Prof at The Marsden) it was worth the discomfort to get an up to date pathology of my SBC. I also went to see the Prof yesterday, for a second opinion, and it was good to hear there are other treatments I could have if Kadcyla fails. It is one of ours fears that we have run out of options but it sounds like there are new drugs being trialled right now for ladies such as ourselves. Admittedly you would have to go to one of the hospitals where they are being run but it is a bit of a lifeline. By having a biopsy done they will be able to access my results and run their own tests on things such as HER2 mutations and some other things, which I really can't remember, to see what regime would be appropriate. He also said that none of these newer drugs were available when I saw him 2 years ago so progress is being made.
Hope everyone is doing Ok.
Yes Carolyn, entirely agree.....greed of some drug companies....they hold the NHS by the short and curlies and over the lives of people !
Just saw this Kate...thank you. May well persue . Am also aware that my wig hair gets n my eyes, so that doesnt help!